Alert archive / California / Wind Advisories in 2015

Wind Advisory 27, NWS Los Angeles, CA

May 14, 2015

NWS Los Angeles, CA issued this wind advisory at May 14, 2015, 1:08 AM PDT. It took effect at May 14, 2015, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 14, 2015, 1:08 AM PDT (08:08 UTC)
In effect from
May 14, 2015, 10:00 AM PDT
Expired
May 14, 2015, 7:52 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WWUS76 KLOX 140808
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
108 AM PDT THU MAY 14 2015

CAZ059-141700-
/O.NEW.KLOX.WI.Y.0027.150514T1700Z-150515T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
108 AM PDT THU MAY 14 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING.

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  GUSTS TO 45 MPH LATER THIS MORNING AND CONTINUE THROUGH THIS
  EVENING. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE IN AREAS NEAR THE
  FOOTHILLS SUCH AS POPPY PARK AND LAKE PALMDALE. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
2 follow-up statements
280 
WWUS76 KLOX 141703
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1003 AM PDT THU MAY 14 2015


CAZ059-150115-
/O.CON.KLOX.WI.Y.0027.000000T0000Z-150515T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1003 AM PDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 
  MPH GUSTS TO 45 MPH LATER THIS MORNING AND CONTINUE THROUGH 
  THIS EVENING. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE IN AREAS 
  NEAR THE FOOTHILLS SUCH AS POPPY PARK AND LAKE PALMDALE. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
621 
WWUS76 KLOX 150252
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
752 PM PDT THU MAY 14 2015

CAZ059-150400-
/O.CAN.KLOX.WI.Y.0027.000000T0000Z-150515T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
752 PM PDT THU MAY 14 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND WILL REMAIN SO
THROUGH THE EVENING. AS A RESULT...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 8:30 PM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 13, 8:30 PM PDT, 4 hours 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT WED MAY 13 2015

UPDATED AVIATION SECTION

.SYNOPSIS...

A COOLING TREND WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AS
AN AREA OF LOW PRESSURE MOVES TOWARDS CALIFORNIA AND BRINGS
UNSETTLED WEATHER TO THE AREA. SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS ARE EXPECTED FOR MUCH OF THE FORECAST AREA THURSDAY
AND FRIDAY. THERE WILL BE A BRIEF BUT MODEST WARMING TREND LATE THIS
WEEKEND...BUT IT WILL BE SHORT LIVED AS ANOTHER TROUGH MOVES INTO
THE REGION BY EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SAT)... ALL IS QUITE AT THE MOMENT AS A FAIRLY
PLEASANT WEATHER DAY WRAPS UP. PARTLY CLOUDY SKIES ARE OVERHEAD AND
THE WEATHER IS BENIGN. A 546 DM LOW A HUNDRED MILES OR SO OFF OF THE
WASHINGTON COAST WILL CHANGE ALL OF THAT AFTER MIDNIGHT. SKIES WILL
TURN CLOUDY OVERNIGHT BOTH WITH LOW LEVEL STRATUS ACROSS THE COASTS
AND VLYS AND WITH MID LEVEL ALTO STRATUS FROM THE LOW. THERE WILL BE
ENOUGH LIFT BY MORNING TO LIKELY BRING SHOWERS TO TO SLO AND MOST OF
SBA COUNTIES. A SLIGHT CHC OF SHOWERS WILL PUSH AS FAR SOUTH AS
VENTURA COUNTY. THERE WILL ALSO BE ENOUGH LIFT TO PRODUCE SOME
DRIZZLE ACROSS THE LA AND VTA CSTS AND VLYS.

THE FORECAST IS IN GOOD SHAPE. THE ONLY CHANGE MADE TO THE AFTERNOON
FORECAST WAS TO UP POPS TOMORROW AFTERNOON AND EVENING TO LIKELY
EVERYWHERE SAVE THE ANTELOPE VLY WHICH WILL BE RAIN SHIELDED. THIS
CHANGED WAS BASED ON THE 00Z RUN OF THE NAM WHICH IS A LITTLE FASTER
AND NOW AGREES BETTER WITH THE TWO SPECTRAL MDLS. THAT SAID THE EC
IS VERY BULLISH ON THE RAIN TOMORROW AFTERNOON AND IF IT VERIFIES
ITS GOING TO BE MUCH WETTER THAN CURRENT FCST.

DID NOT ISSUE A WINTER WEATHER ADVISORY FOR THE MTNS NAM IS FASTER
AND LESS WET THAN PREVIOUS RUNS. SO IT LOOKS LIKE SNOW FALL WILL
JUST MISS CRITERIA. THIS COULD CHANGE SO IF YOU ARE THINKING ABOUT
TRAVELING TO THE 6000 FOOT LEVEL OR ABOVE TOMORROW OR FRIDAY MONITOR
THE WEATHER CLOSELY.

OTHER ISSUE WAS THE WINDS IN THE ANTELOPE VLY AND WHILE IT WILL BE
BREEZY IT LOOKS LIKE ONLY 40 MPH GUSTS WILL OCCUR TOMORROW AFTERNOON
AND EVENING...JUST SHORT OF ADVISORY CRITERIA.

(FROM PREVIOUS DISCUSSION)

OVERALL...12Z MODELS IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD.
AT UPPER LEVELS...A TROUGH WILL SWEEP ACROSS THE AREA ON THURSDAY TO
BE FOLLOWED BY AN UPPER LOW ON FRIDAY. NEAR THE SURFACE...A WEAK
FRONT WILL SWEEP ACROSS THE AREA ON THURSDAY.

FORECAST-WISE...SOME MINOR CHANGES TO PREVIOUS FORECAST ALTHOUGH IT
STILL LOOKS LIKE A WET THURSDAY/FRIDAY FOR THE DISTRICT. LATE
TONIGHT AND THURSDAY...A RATHER WEAK COLD FRONT WILL SWEEP ACROSS
THE AREA...BRINGING THE THREAT OF SOME STEADY LIGHT RAIN TO AREAS
NORTH OF POINT CONCEPTION. FOR AREAS SOUTH OF POINT CONCEPTION...THE
FRONT WILL DISSIPATE...BUT A MOIST AIR MASS WILL REMAIN OVER THE
AREA. SO...WILL INDICATE LIGHT RAIN TURNING TO SHOWERS NORTH OF
POINT CONCEPTION...WITH ONLY A CHANCE OF SHOWERS SOUTH OF POINT
CONCEPTION. MODELS DO INDICATE A BIT OF INSTABILITY MOVING ACROSS
THE AREA ON THURSDAY...SO WILL CONTINUE WITH THE MENTION OF A SLIGHT
CHANCE OF THUNDERSTORMS.

FOR THURSDAY NIGHT/FRIDAY...A MORE INTERESTING RAIN SITUATION IS
EXPECTED. MODELS CONTINUE TO INDICATE A SLUG OF MOISTURE/INSTABILITY
TAKING AIM FROM VENTURA COUNTY SOUTHWARD. SO...FOR VENTURA AND LOS
ANGELES COUNTY...WILL GO WITH LIKELY WORDING THURSDAY NIGHT/FRIDAY
MORNING THEN CHANCE/SLIGHT CHANCE WORDING FRIDAY AFTERNOON/NIGHT.
FOR SAN LUIS OBISPO/SANTA BARBARA COUNTIES...WILL EXPECT A BIT LESS
ACTIVITY...AND WILL GO WITH CHANCE/SLIGHT CHANCE WORDING FOR
THURSDAY NIGHT/FRIDAY. ADDITIONALLY...ALL AREAS WILL SEE A CONTINUED
THREAT OF THUNDERSTORMS THURSDAY NIGHT...THEN THE THUNDERSTORM
THREAT WILL SHIFT SOUTH AND EAST FRIDAY MORNING.

QPF-WISE...DUE TO LESSER IMPACT OF THURSDAY'S FRONT...TOTAL RAINFALL
AMOUNTS THROUGH FRIDAY NIGHT HAVE BEEN KNOCKED DOWN A BIT. OVERALL
IT LOOKS LIKE MOST AREAS WILL RECEIVE BETWEEN 0.25 AND 0.75 INCHES OF
RAIN THROUGH FRIDAY NIGHT...WITH LOCAL AMOUNTS UP TO AROUND 1.50
INCHES ACROSS THE SAN GABRIEL MOUNTAINS/FOOTHILLS. AS FOR SNOW
ISSUES...SNOW LEVELS WILL DROP TO 6000-6500 FEET ON THURSDAY THEN
DOWN TO AROUND 5500 FEET THURSDAY NIGHT/FRIDAY. SO...HIGHER
ELEVATIONS WILL SEE SEVERAL INCHES OF SNOW ACCUMULATION BY FRIDAY
NIGHT...GENERALLY BETWEEN 2 AND 6 INCHES. WITH THOSE EXPECTED
TOTALS...DO NOT ANTICIPATE ANY NEED FOR A WINTER WEATHER ADVISORY AT
THIS TIME. HOWEVER...THE SITUATION WILL BEAR CLOSE WATCHING AS THE
EVENT UNFOLDS.

BY SATURDAY...THE LOW WILL HAVE MOVED EASTWARD AND A RIDGE WILL
BUILD OVER THE AREA. SO...WILL EXPECT DRY CONDITIONS...MORE SUN AND
WARMER TEMPERATURES.

.LONG TERM (SUN-WED)...

FOR THE EXTENDED...NOTHING REALLY JUMPS OUT AS CONCERNING WITH
RESPECT TO ANY MODEL. OVERALL...IT LOOKS LIKE A TROUGH WILL REMAIN
ALONG THE WEST COAST THROUGH THE MIDDLE OF NEXT WEEK. SO...WILL
LIKELY HAVE A RATHER WIDESPREAD STRATUS DECK FOR THE COASTS/VALLEYS
DURING THE NIGHT AND MORNING HOURS...AND VARYING AMOUNTS OF HIGH
CLOUDS FOR ALL AREAS. TEMPERATURES WILL VARY FROM DAY-TO-DAY BASED
ON CLOUD BEHAVIOR AND PRESSURE GRADIENTS...BUT OVERALL SHOULD BE
SEASONAL READINGS FOR MID-MAY. NO SIGNIFICANT CHANCES OF RAIN ARE
INDICATED...BUT WOULD NOT BE SURPRISED TO SEE SOME DRIZZLE SOME
MORNINGS.

&&

.AVIATION...14/0000Z.

VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 08Z...THEN MVFR
CONDITIONS WILL LIKELY ESTABLISH AT MOST COASTAL AND VALLEY
TERMINALS THROUGH

KLAX...MODERATE CONFIDENCE IN THE CURRENT FORECAST. HIGH CONFIDENCE
EXISTS IN VFR CONDITIONS PREVAILING THROUGH AT LEAST 08Z. MVFR
CONDITIONS SHOULD DEVELOP BETWEEN 08Z AND 11Z. MVFR CONDITIONS
SHOULD BECOME PREVALENT BY 22Z AT THE LATEST.  THERE IS A 20 PERCENT
CHANCE OF SOUTH WINDS EXCEEDING 10 KNOTS BETWEEN 15Z AND 18Z.

KBUR...MODERATE CONFIDENCE IN THE CURRENT FORECAST. HIGH CONFIDENCE
EXISTS IN VFR CONDITIONS PREVAILING THROUGH AT LEAST 08Z. MVFR
CONDITIONS SHOULD DEVELOP BETWEEN 08Z AND 11Z. MVFR CONDITIONS
SHOULD BECOME PREVALENT BY 22Z AT THE LATEST.

&&

.MARINE...13/215 PM...

FOR THE OUTER WATERS...MODERATE CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS THROUGH THURSDAY NIGHT. ON FRIDAY AND
CONTINUING THROUGH MONDAY...MODERATE NORTHWEST WINDS WILL PREVAIL.
AT THIS TIME...THERE IS A GOOD CHANCE OF SMALL CRAFT ADVISORY
CONDITIONS SATURDAY THROUGH MONDAY.

FOR THE INNER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS THROUGH FRIDAY NIGHT. THERE IS A 30%
CHANCE THAT THE EASTERLY WINDS FORECAST THURSDAY NIGHT/FRIDAY
MORNING COULD REACH SMALL CRAFT ADVISORY LEVELS. FOR SATURDAY
THROUGH MONDAY...WESTERLY WINDS WILL PREVAIL WITH A 20% CHANCE OF
SMALL CRAFT ADVISORY CONDITIONS DEVELOPING...ESPECIALLY ACROSS
WESTERN SECTIONS.

A COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS THE COASTAL WATERS
THURSDAY AND FRIDAY. THIS SYSTEM WILL BRING SHOWERS AND ISOLATED
THUNDERSTORMS TO THE COASTAL WATERS THURSDAY/FRIDAY. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WATERSPOUTS...BRIEF HEAVY
RAIN..SMALL HAIL AND GUSTY/ERRATIC WINDS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
MARINE WEATHER STATEMENT (SEE LAX LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RAT/ASR
AVIATION...HALL
MARINE...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 13, 6:00 AM PDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAY 13 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AN UNSEASONABLY COLD STORM WILL AFFECT SOUTHWESTERN CALIFORNIA
BEGINNING EARLY THURSDAY MORNING AND CONTINUING THROUGH FRIDAY
EVENING. THERE WILL BE TWO SEPARATE BANDS OF RAIN WITH THIS NEXT
SYSTEM. THE SECOND WAVE WILL BE STRONGER AND BRING MOST OF THE
PRECIPITATION TO LOS ANGELES AND VENTURA COUNTIES. THE MAIN THREATS
WITH THIS SYSTEM WILL BE POTENTIAL FOR MINOR MUD AND DEBRIS FLOWS
FOR RECENT BURN AREAS INCLUDING THE COLBY...POWERHOUSE AND SPRING
BURN AREAS. THE OTHER WILL BE THE WINTRY DRIVING CONDITIONS FOR IN
THE MOUNTAINS. ESTIMATED 4-8 INCHES FOR AREAS ABOVE 6000 FT. SNOW
LEVEL WILL LOWER TO 5000 FEET BY FRIDAY MORNING. NOT ANTICIPATING
ANY ISSUES ACROSS THE INTERSTATE 5 CORRIDOR THURSDAY NIGHT THROUGH
FRIDAY.

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

In the hours before

Special weather statement, May 14, 12:01 AM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 AM PDT THU MAY 14 2015

CAZ034>041-044>046-051>054-059-087-088-547>550-141900-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
SAN MIGUEL AND SANTA ROSA ISLANDS-SANTA CRUZ AND ANACAPA ISLANDS-
1201 AM PDT THU MAY 14 2015

...COLD SPRING STORM SYSTEM TO IMPACT SOUTHWEST CALIFORNIA
TODAY AND FRIDAY...

AN UNSEASONABLY COLD STORM SYSTEM ORIGINATING FROM THE GULF OF
ALASKA WILL DIG SOUTHWARD BRINGING PERIODS OF RAIN AND MOUNTAIN SNOW
ACROSS SOUTHWEST CALIFORNIA TODAY AND FRIDAY. STEADY RAIN
ASSOCIATED WITH A WEAKENING COLD FRONT WILL MOVE INTO SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES THIS MORNING AND WILL THEN
DISSIPATE. THE REMAINS OF THE FRONT WILL BRING A SLIGHT CHANCE OF A
SHOWER OR SOME DRIZZLE TO VENTURA AND LOS ANGELES COUNTIES. DURING
THE AFTERNOON A COLD AND UNSTABLE AIR MASS WILL MOVE INTO THE AREA
AND WILL LIKELY BRING SHOWERS TO THE AREA ALONG WITH A SLIGHT CHANCE
OF THUNDERSTORMS.

FOR TONIGHT AND FRIDAY...A SECOND IMPULSE WILL MOVE ACROSS THE AREA.
AT THIS TIME...THIS SECONDARY IMPULSE WILL LIKELY MISS SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES AND WILL IMPACT VENTURA AND LOS
ANGELES COUNTIES WITH SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS.
HOWEVER...A FEW  SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES.

WITH ANY THUNDERSTORMS THAT DEVELOP TODAY THROUGH FRIDAY...THERE
WILL BE THE POTENTIAL FOR BRIEF HEAVY RAIN...GUSTY AND ERRATIC
WINDS...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THERE
WILL EVEN BE THE CHANCE FOR SOME ISOLATED WATERSPOUTS OVER THE
COASTAL WATERS.

WITH RESPECT TO RAINFALL AMOUNTS THROUGH FRIDAY NIGHT...MOST AREAS
ARE EXPECTED TO RECEIVE BETWEEN ONE QUARTER AND THREE QUARTERS OF AN
INCH OF RAIN. HOWEVER...ACROSS THE SAN GABRIEL MOUNTAINS AND
FOOTHILLS...AS WELL AS NEAR THUNDERSTORMS...LOCAL AMOUNTS UP TO
AROUND 1.50 INCHES ARE POSSIBLE. DUE TO THE POTENTIAL FOR HEAVY
SHOWERS WITH ANY THUNDERSTORMS...THERE WILL BE THE POSSIBILITY OF
MINOR MUD AND DEBRIS FLOWS NEAR THE RECENT BURN AREAS.

SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 6000 FEET ON
THURSDAY...AND DOWN FURTHER TO AROUND 5500 FEET TONIGHT AND FRIDAY.
HIGHER ELEVATIONS WILL LIKELY RECEIVE SNOW ACCUMULATIONS BETWEEN 2
AND 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS THE HIGHER
ELEVATIONS OF THE SAN GABRIEL MOUNTAINS. WITH GUSTY SOUTHWEST WINDS
EXPECTED...THERE WILL BE LOCALLY HAZARDOUS WINTRY DRIVING CONDITIONS
ACROSS THE MOUNTAINS.

RESIDENTS OF SOUTHWEST CALIFORNIA SHOULD MONITOR THE LATEST
NATIONAL WEATHER SERVICE PRODUCTS FOR THIS DEVELOPING WEATHER
SITUATION. ANYONE PLANNING TO TRAVEL TO THE LOCAL MOUNTAIN SHOULD
PREPARE FOR THE POSSIBILITY OF SNOW AND GUSTY WINDS.

RAT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:06 AM PDTWinter Weather AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.